MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE DEVICE
Model Number 1010
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clinical observations were confirmed through laboratory analysis as the setscrew was stuck in the capture washer against the retaining washer, and the force required to loosen the setscrew was greater than the force that would be exerted by the torque wrench packaged with this device.The instructions for use (ifu) provides additional instructions on how to loosen stuck setscrews if they occur during procedures and reminds users not to back the setscrew out against the backstop.
 
Event or Problem Description
It was reported that during a subcutaneous implantable cardioverter defibrillator (s-icd) generator replacement procedure for normal battery depletion, a set screw got stuck and would not move.Multiple wrenches were used and were damaged in the attempts to remove the set screw.The silicone seal was removed from the s-icd and saline injected into the header.Finally, the set screw appeared to be released and the electrode came out of the port without issue.A new s-icd was successfully implanted.No adverse patient effects were reported.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17039968
Report Number2124215-2023-27858
Device Sequence Number6898211
Product Code LWS
UDI-Device Identifier00802526562808
UDI-Public00802526562808
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2015
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA014642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale